Alert archive / Oklahoma / Red Flag Warnings in 2009
Red Flag Warning 4, NWS Tulsa, OK
NWS Tulsa, OK issued this red flag warning at Feb 20, 2009, 2:28 PM CST for 11 counties in Oklahoma. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2009, 2:28 PM CST (20:28 UTC)
- Expired
- Feb 20, 2009, 6:00 PM CST
- In force
- 4 hr
- Issued by
- NWS Tulsa, OK
Counties Creek County, OK, McIntosh County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Pawnee County, OK, Pittsburg County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 41 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 8.5 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1890 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 241 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KTSA 202028 RFWTSA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 228 PM CST FRI FEB 20 2009 OKZ054>056-059>061-064>067-210000- /O.NEW.KTSA.FW.W.0004.090220T2028Z-090221T0000Z/ OSAGE-WASHINGTON OK-NOWATA-PAWNEE-TULSA-ROGERS-CREEK-OKFUSKEE- OKMULGEE-WAGONER- 228 PM CST FRI FEB 20 2009 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. DANGEROUS FIRE WEATHER CONDITIONS HAVE DEVELOPED EARLY THIS AFTERNOON ACROSS PORTIONS OF NORTHEAST OKLAHOMA...INCLUDING OSAGE...WASHINGTON...NOWATA...PAWNEE...TULSA...ROGERS...CREEK... OKFUSKEE...OKMULGEE...AND WAGONER COUNTIES. ALL FIRE INTERESTS SHOULD BE PREPARED FOR DANGEROUS FIRE BEHAVIOR WITH GRADUAL IMPROVEMENT IN FIRE WEATHER CONDITIONS AROUND SUNSET. A RED FLAG WARNING MEANS THAT A DANGEROUS COMBINATION OF WEATHER CONDITIONS AND DRY VEGETATION IS EXPECTED WITHIN 24 HOURS... FAVORING RAPID GROWTH AND SPREAD OF ANY WILDFIRES. PRIMARY WEATHER FACTORS INCLUDE STRONGER WINDS...LOWER HUMIDITIES...AND WARMER TEMPERATURES. && $$
2 follow-up statements
000 WWUS84 KTSA 202103 RFWTSA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 303 PM CST FRI FEB 20 2009 OKZ071-073-210000- /O.EXA.KTSA.FW.W.0004.000000T0000Z-090221T0000Z/ MCINTOSH-PITTSBURG- 303 PM CST FRI FEB 20 2009 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR PITTSBURG AND MCINTOSH COUNTIES. DANGEROUS FIRE WEATHER CONDITIONS HAVE DEVELOPED EARLY THIS AFTERNOON AND WILL CONTINUE INTO THE EARLY EVENING HOURS. ALL FIRE INTERESTS SHOULD BE PREPARED FOR DANGEROUS FIRE BEHAVIOR WITH GRADUAL IMPROVEMENT IN FIRE WEATHER CONDITIONS AROUND SUNSET. A RED FLAG WARNING MEANS THAT A DANGEROUS COMBINATION OF WEATHER CONDITIONS AND DRY VEGETATION IS EXPECTED WITHIN 24 HOURS... FAVORING RAPID GROWTH AND SPREAD OF ANY WILDFIRES. PRIMARY WEATHER FACTORS INCLUDE STRONGER WINDS...LOWER HUMIDITIES...AND WARMER TEMPERATURES. && $$ OKZ054>056-059>061-064>067-210000- /O.CON.KTSA.FW.W.0004.000000T0000Z-090221T0000Z/ OSAGE-WASHINGTON OK-NOWATA-PAWNEE-TULSA-ROGERS-CREEK-OKFUSKEE- OKMULGEE-WAGONER- 303 PM CST FRI FEB 20 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. DANGEROUS FIRE WEATHER CONDITIONS HAVE DEVELOPED EARLY THIS AFTERNOON ACROSS PORTIONS OF NORTHEAST OKLAHOMA...INCLUDING OSAGE...WASHINGTON...NOWATA...PAWNEE...TULSA...ROGERS...CREEK... OKFUSKEE...OKMULGEE...AND WAGONER COUNTIES. ALL FIRE INTERESTS SHOULD BE PREPARED FOR DANGEROUS FIRE BEHAVIOR WITH GRADUAL IMPROVEMENT IN FIRE WEATHER CONDITIONS AROUND SUNSET. A RED FLAG WARNING MEANS THAT A DANGEROUS COMBINATION OF WEATHER CONDITIONS AND DRY VEGETATION IS EXPECTED WITHIN 24 HOURS... FAVORING RAPID GROWTH AND SPREAD OF ANY WILDFIRES. PRIMARY WEATHER FACTORS INCLUDE STRONGER WINDS...LOWER HUMIDITIES...AND WARMER TEMPERATURES. && $$
000 WWUS84 KTSA 202359 RFWTSA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 559 PM CST FRI FEB 20 2009 OKZ054>056-059>061-064>067-071-073-210100- /O.EXP.KTSA.FW.W.0004.000000T0000Z-090221T0000Z/ OSAGE-WASHINGTON OK-NOWATA-PAWNEE-TULSA-ROGERS-CREEK-OKFUSKEE- OKMULGEE-WAGONER-MCINTOSH-PITTSBURG- 559 PM CST FRI FEB 20 2009 ...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING... THE RED FLAG WARNING WILL EXPIRE THIS EVENING...WITH TEMPERATURES BEGINNING TO COOL AND WIND SPEEDS GRADUALLY DECREASING. HUMIDITIES HAVE BEGUN TO RECOVER...HOWEVER ANY ONGOING FIRES MAY CONTINUE TO EXHIBIT AGGRESSIVE BEHAVIOR FOR SEVERAL MORE HOURS BEFORE SIGNIFICANT IMPROVEMENTS IN FIRE WEATHER CONDITIONS ARE FELT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Feb 20, 12:47 PM CST, 1 hour 41 minutes earlier.
Area forecast discussion, Feb 20, 12:47 PM CST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1247 PM CST FRI FEB 20 2009 .AVIATION... A COLD FRONT WILL PASS THROUGH THE AREA DURING THE FORECAST PERIOD. SOUTHWEST WINDS WILL SHIFT TO THE NORTH AS THE FRONT PASSES BUT VFR CONDITIONS ARE EXPECTED TO CONTINUE AT KTUL...KRVS...AND KMLC AND MVFR CONDITIONS CONFINED TO KXNA...KFYV...AND KFSM DURING THE 06Z TO 15Z PERIOD. && .PREV DISCUSSION... /ISSUED 1047 AM CST FRI FEB 20 2009/ DISCUSSION... ONLY VERY MINOR CHANGES ON WINDS AND DEW POINTS TO ACCOUNT FOR CURRENT TRENDS. OVERALL...FORECAST IS TRACKING VERY CLOSE. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...99 LONG TERM....10 AVIATION...15
Hazardous weather outlook, Feb 20, 1:00 PM CST, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
100 PM CST FRI FEB 20 2009
ARZ001-002-010-011-019-020-029-OKZ049-053>076-211100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1228 PM CST FRI FEB 20 2009
...FIRE BEHAVIOR ELEVATED THIS AFTERNOON DUE TO WINDS AND LOW HUMIDITY...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SIGNIFICANT WINDS.
RISK...LIMITED.
AREA...EAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
FIRE WEATHER DANGER.
RISK...ELEVATED...SPREADINDEX=50.
AREA...EAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...EAST OKLAHOMA ALONG AND WEST OF
A BARTTLESVILLE...TULSA...OKMULGEE...MCALESTER LING.
DISCUSSION...
SOUTHWEST WINDS OF 15 TO 20 MPH WITH SOME GUSTS TO AROUND 25 MPH
ALONG WITH HUMIDITIES 25 TO 30 PERCENT WILL CAUSE DANGEROUS
FIRE BEHAVIOR CONDITIONS THIS AFTERNOON. FIRES WILL BE VERY
EASY TO IGNITE AND WOULD BE DIFFICULT TO SUPPRESS. CONDITIONS WILL
ONLY SLOWLY IMPROVE THIS EVENING WITH WINDS REMAINING BRISK AND
HUMIDITY ONLY SLOWLY INCREASING.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...HIGH WIND POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
GUSTY NORTH WINDS BEHIND A COLD FRONT THAT WILL MOVE THROUGH THE
REGION TONIGHT WILL BRING COLDER CONDITIONS OVER THE AREA FOR THE
WEEKEND. WINDS WILL DIMINISH SATURDAY EVENING AS HIGH PRESSURE
SETTLES OVER THE REGION.
THE HIGH PRESSURE WILL SHIFT EAST EARLY NEXT WEEK RETURNING WINDS
TO THE SOUTH. BY WEDNESDAY AND THURSDAY MOISTURE AND INSTABILITY
WILL INCREASE BRINGING A CHANCE OF THUNDERSTORMS.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.Nearby
Red Flag Warnings in Oklahoma, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.